# SDR 96UAL900146

- Difficulty date: February 26, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N7289U
- Make and model: Boeing 727222
- Aircraft serial: 21567
- Engine: Pwa JT8D15
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Part number: 735903
- Condition: Fractured
- Location: Nr 2 Engine
- Stage of operation: CL
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

DURING CLIMBOUT, HEARD LOUD SQUEAL AND VIBRATION FROM NR 2 ENGINE.  EPR DROPPED OFF FROM 2.17 TO APPROXIMATELY 1.6 AND THEN EGT BEGAN TO CLIMB RAPIDLY.  PERFORMED ENGINE SHUTDOWN.  ORIGIN OF FAILURE NOT DETERMINED DUE TO THE ENGINE OPERATION AFTER THE FAILURE.  PROBABLE CAUSE IS STRESS RUPTURE OF T-3 BLADE DUE TO EXCESSIVE NOTCH WEAR AND ACCUMULATIVE CREEP DAMAGE.  OVER TEMP ANALYSIS ON T-2 BLADES VERIFIED NO OVERTEMP EXISTED.  A FULL REPAIR WAS ACCOMPLISHED.
